Q. Zoloft was prescribed for me after I complained to my gynecologist of feelings of great despair. He recommended Zoloft because he heard positive things about it for menopausal symptoms and believed there were few side effects.

Zoloft did take away my feeling of despair. It also obliterated my sense of humor and caused constant forgetfulness. After six years my husband convinced me to get off Zoloft.

I bought a pill cutter and started to reduce the dose very slowly. My brain retaliated. I became extremely dizzy, to the point of being bedridden. I thought I would not be able to withstand the withdrawal symptoms. Then I remembered having similar vertigo on a cruise ship. Although the Zoloft vertigo was much worse than sea sickness, the acupressure wristbands worked!

I’m now Zoloft-free and have discovered that caffeine contributed to my emotional ups and downs.

A. We are glad the wristbands helped conquer your dizziness. This side effect can be troublesome when people stop antidepressants like Effexor, Paxil or Zoloft. Gradual tapering of the dose may help ease other symptoms such as sweating, nausea, chills, insomnia or headache.

Join Over 55,000 Subscribers at The People's Pharmacy

Each week we send two free email newsletters with breaking health news, prescription drug information, home remedies and a preview of our award-winning radio show. Join our mailing list and get the information you need to make confident choices about your health.

  1. gcw
    Reply

    Thanks for the informative post!

  2. wristbands
    Reply

    I think Acupressure wristbands are often marketed as “sea bands”, stimulate an acupuncture point called “pericardium 6.”
    They usually cost less than $10 for a pair.

  3. Mike
    Reply

    I am on Zoloft and wellbutrin and have symptoms that are much like motion sickness…I am going to try a motion sickness otc drug and see if that helps…I will let you know.

  4. Michelle
    Reply

    Thanks for the tip. I have been trying to explain to people what these withdrawals feel like. Motion sick is the only thing I can come up with. I am going to try the bands. Otherwise the only thing that is helping is lying down with my eyes closed. I also feel shortness of breath, a tightening of my chest and dehydration. This is a crazy drug. If I had known then what I know now after 3 years :(

  5. John Maas
    Reply

    I relate to this problem of withdrawal. I was on clonazepam (Klonoapin) for three years. I have been trying to withdraw from it for the past year. With help from the Ashton Manual from the University of Newcastle, I had tapered off and through valium replacement eventually got off. But I still have severe withdrawal symptoms, perhaps because I withdrew too quickly. I may go back on valium and try again. The doctors simply do not know the power of these drugs.

  6. Terry
    Reply

    I took ginger to help with motion sickness problems… perhaps this would help in Zoloft withdrawal as well.
    Also, I wanted to mention that it is a shame anyone would remain on Zoloft if the side effects (loss of humor, etc.) were so unsatisfactory. There are scores of SSRIs, each with dramatically different effects on people. I was briefly on at least 4 different types before finding one that relieved my symptoms without undesirable side effects… and I’ve talked with many other women who also had to try several before finding one that really worked well.

What Do You Think?

Share your thoughts with others, but be mindful of protecting your own and others' privacy. Not all comments will be posted. Advice from web visitors is not a substitute for medical attention. Do not stop any medicine without checking with the prescriber. In posting a comment, you agree to our commenting policy and website terms and conditions.